You are viewing iud_divas

Previous Entry | Next Entry

Mirena causes anxiety?

So here's something I haven't seen/heard much about, and can't find in the memories...

I just got my Mirena inserted last Friday (the 31st), and insertion went fine. I had some cramps that were just barely manageable with a heat pad and 600mg ibuprofin every so often, and those lasted for like... 2 days afterwards. Some half-assed "periodesque" bleeding the first two days, and now I'm fine with just a liner. So far, so good. I'm very happy that I'm not in pain or having weird bleeding or anything.

EXCEPT.

I'm super anxious and jittery (and also a little depressed). Could this be related? I haven't heard much about this being a common side effect of Mirena, but the past two days, I have been more jittery than usual. I've suffered from anxiety problems ever since I was 7, but I've gotten them to be more or less under control in the past few years. But the past two nights, I was even having trouble falling asleep while reading and with soft music playing, after 20 hours of being awake straight (any one of those three usually gets me to sleep pretty fast). Fortunately, I have some leftover anxiety medication that I'm taking to help me fall asleep, but even mundane things are freaking me out, which is quite unusual for me right now (i.e. I almost had a panic attack because I didn't know when my boyfriend's roommate was getting off of work, that sort of thing.)

Has anyone else experienced anxiety/depression/anger/jitters with Mirena? One thing I thought of to explain the depression is that maybe my period will come again soon (I just had it last week and got Mirena inserted at the end of it, but I know that it will be irregular for a while)... could that be it? Or is this a side effect that will last for a while? I don't think I could handle it if the Mirena is what's causing the anxiety... especially because I keep trying BC method after BC method to make it go away (since I get PMDD really badly) and most of them make my migraines with aura worse (i.e. I can't go on any estrogen pills for that reason).

Any help would be appreciated =) I've been so moody that my boyfriend is getting frustrated with me, LOL.

Comments

( 9 comments — Leave a comment )
nebulosity
Aug. 8th, 2009 03:08 am (UTC)
I actually had jitters on the third day with my Mirena and had wondered if it was the IUD, but I found out I consumed more caffeine than my body was used to; I had taken 4 excedrin that day, which has 65mg caffeine per pill, plus I drank two energy drinks. Have you had any significant amount of caffeine lately?
catfactory
Aug. 8th, 2009 09:04 pm (UTC)
I haven't, but that's a good thing to check on. Since I'm already prone to anxiety, I tend to avoid caffeine like the plague. I did have a lot of sugar, though, so today I'm trying no sugar and seeing if that improves things.
kthesleepless1t
Aug. 8th, 2009 04:02 am (UTC)
From what I've read, I wouldn't think blood levels of the levonorgestrel would be high enough to cause side effects until 2-3 weeks after insertion.

Did you, by any chance, just come off of a hormonal birth control method before getting your IUD inserted? That seems like it would be more likely to cause your symptoms at this point, but everyone's different.
wibble42
Aug. 8th, 2009 09:14 am (UTC)
This.

I have noticed a slightly higher amount of anxiety since insertion (around my PMS week), but that may be my body getting used to its own hormones again, even 6 months in. We'll see how it goes as we continue on, but I don't think my own anxiety is caused by my Mirena, and I doubt yours is either - or at least it can't be considered a definite cause at this point. I have an underlying anxiety disorder, though, so YMMV. (If it continues/gets worse, then it could conceivably be related, but again, I doubt it).
catfactory
Aug. 8th, 2009 09:05 pm (UTC)
I have an underlying anxiety problem too, so I'll keep an eye on it for sure. I DID just come off of HBC, so I'll wait it out for a little while. I'm keeping a journal every day of any symptoms I am experiencing, so I can talk to my gyno at my 6 week checkup.
elkay
Aug. 10th, 2009 12:58 pm (UTC)
IAWTC.

I would keep a watchful eye on your symptoms (Keep a calendar! Rate each symptom on a scale of 1-10, or similar. Memory alone is not very reliable for this), and see how things go over at least a full cycle.
footballgirrl
Aug. 8th, 2009 04:10 pm (UTC)
Even tho it is a low dose of hormones, it IS hormones in your body, so it very well could be how your body reacts to it.
I guess theres lots of factors - were u on hormonal bc before you got your mirena, before u were on the hormonal bc did u have anxiety?

I found that hormonal birth control (no matter what the dose or where it was localized) caused anxiety for me, which is one of the reasons I chose a copper IUD.

Its still new for you tho, so give it a couple weeks. Maybe track when your anxious feelings hit - I know mine on hormonal birth control increased at a certain time of the month, and even tho I wasnt having a "real" period, I was most anxious just before, during, and right after that time.
catfactory
Aug. 8th, 2009 09:06 pm (UTC)
Hmm, yeah-- I'll give it some time and keep recording my symptoms. Thanks for the input, though!
sheriy2
Aug. 14th, 2009 03:36 pm (UTC)
I have also noticed an increase in anxiety...i dont usually drink coffee but I find i get significantly more jittery after having some...i've had mine for 6 months...and no decrease :(
( 9 comments — Leave a comment )

Latest Month

December 2014
S M T W T F S
 123456
78910111213
14151617181920
21222324252627
28293031   

Profile

IUDdivas
iud_divas
IUD Divas
Powered by LiveJournal.com